Do you use this medicine for epilepsy or nerve pain? Check these recalled batches
Do you use Levoneptin for epilepsy or nerve pain? Two batches have been recalled over quality concerns. Check if yours is affected.

Patients who use Levoneptin for epilepsy or nerve pain are urged to check their medication after the South African Health Products Regulatory Authority (SAHPRA) published a recall notice for two batches.
Levoneptin contains gabapentin. Ascend Laboratories initiated the precautionary recall on October 22 after routine testing detected an impurity above the acceptable limit. SAHPRA published the notice on October 27.
The affected products are:
- Levoneptin 100: Batch 24142840, expiring June 2027.
- Levoneptin 400: Batch 24142842, expiring June 2027.
According to SAHPRA, the results raised concerns that the affected batches could deteriorate and fail to meet approved quality standards throughout their shelf life.
Both products were supplied in blister packs of 100 capsules and first distributed in December 2024.
The Class II Type B recall applies specifically to the two listed batches.
Healthcare professionals and distributors must isolate affected stock, stop supplying or dispensing it, and return it through DP World Healthcare Logistics.
Patients whose medication matches either batch number should promptly contact their pharmacist or doctor for advice on replacement medication. Do not stop taking gabapentin suddenly or change prescribed treatment without medical guidance, as abrupt withdrawal can trigger seizures or withdrawal symptoms.
For recall enquiries, contact Ascend Laboratories on 010 276 0037.
Also read: Man attacked by bees after car rolls down Hornsnek pass
Do you have more information about the story?
Please send us an email to bennittb@rekord.co.za or phone us on 083 625 4114.
For free breaking and community news, visit Rekord’s websites: Rekord East
For more news and interesting articles, like Rekord on Facebook, follow us on Twitteror Instagramor TikTokor WhatsApp Channel.
